MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; SAFETYGLIDE NEEDLES

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; SAFETYGLIDE NEEDLES
Catalog Number 306616
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Address was not located and il was used.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safetyglide needle was clogged/blocked.The following information was provided by the initial reporter: "we use the mckesson 25gx1" safety hypodermic needles (#306616).We've been having some issues with these; when injecting the medication, it's as though the needle becomes blocked.Sometimes we inject 0.2ml before it blocks up, sometimes it's 0.5ml, that part is random.But when this happens, we have to poke the patient a second time.Any recommendation? have you heard about this from anyone else? i know this is the 2nd or 3rd box that we've had this issue with, so i'm not sure where to go from here." additional information received on 01/17/24: 1) mckesson safety hypodermic needles glide, thin wall 25g x 1 in mfr# 306616, lot 3255801 *there was a previous box also, but we worked our way through that one, so i do not have the lot from that box.2) i do not have an exact date of when this occurred.It's been happening over the last month, except it did happen to dr.(b)(6) yesterday, (b)(6) 2024.3) we do not have a "physical sample" available.Due to this being a needle, it's disposed into a biohazard container.If we need to keep a needle, you will need to inform me of this.4) this absolutely involves the patient and the user.As stated, this happened to dr.(b)(6) just yesterday.When this happens, we begin to inject the medication into the patient and it's as though the needle clogs, then we have to discard the needle and replace it with a new one, then poke the patient again to finish giving the medication.Not only is this embarrassing on our part, but we have to poke the patient twice.In one instance, the nurse had 2 faulty needles in a row and had to poke the patient 3 times!.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Pr 9526154 ¿ follow up mdr for device evaluation since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number (3255801) that could have contributed to the reported defect.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10 manufacture narrative.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr #2 for device evaluation with samples.Following the submission of the initial follow for device evaluation, samples were received.(b)(4) samples were received.They came in sealed packaging blisters.Lot number 3255803 had (b)(4) samples and lot number 3255801 had (b)(4) samples.(b)(4) random samples were selected per procedure.Visual inspection was performed.No defects or imperfections were observed.Each sample was connected to a syringe with saline solution.All the sample expelled the solution with normal flow.Based on the investigation and with the sample analysis the defect reported by the customer could not be confirmed.A probable root cause could not be determined.A device history record review was completed for provided lot numbers 3255801 and 3255803 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD SAFETYGLIDE
Common Device Name
SAFETYGLIDE NEEDLES
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18628412
Report Number1213809-2024-00054
Device Sequence Number7954944
Product Code FMI
UDI-Device Identifier10612479262598
UDI-Public(01)10612479262598
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306616
Device Lot Number3255801
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer02/23/2024
04/03/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date02/23/2024
04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown